MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50223
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter customer name and address- phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left superficial femoral artery and popliteal angioplasty, an advance 18 lp low profile balloon catheter ruptured circumferentially, causing the balloon to become inverted.The balloon was subsequently removed in its entirety with difficulty.There was no harm to the patient as a result of this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information received on 07jun2021: the balloon was removed by pulling.A 5/6fr cordis sheath was utilized.An inflation device was used.The rupture occurred during the first inflation of the balloon, and it was inflated to less than nominal pressure.The balloon was not inflated inside of the stent prior to rupture.There was no noted to be significant angulation or virtuosity and location of the lesion was the at origin.The vessel was noted to be moderately/heavily calcified.There was no noted occlusion.The balloon markers started separating on the wire when attempting to remove.Using rotation and tension, the device was able to be removed.The vessel occluded due to this.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: cook was informed of an incident involving an advance 18 lp low profile balloon catheter.The reported device balloon ruptured in a circumferential axis rather than a longitudinal axis during a left superficial femoral and popliteal arteries angioplasty.The patient had moderately heavy calcification.There was no harm to the patient as a result of this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, drawings, and quality control data.The complainant returned advance 18 lp low profile balloon catheter to cook for investigation.Physical examination of the returned device showed: one device returned in a used and damaged condition.Rupture was confirmed, separation of catheter was also verified, measuring from the distal end of the strain relief at approximately 4.7 cm.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿do not use a power injector for balloon inflation.Rupture may occur.¿ instructions for use balloon preparation 1.Choose a balloon appropriate to lesion length and vessel diameter.2.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.Balloon introduction and inflation.¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ 4.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) 5.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.Precautions: ¿use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ cook has concluded patient anatomy contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11824587
Report Number1820334-2021-01334
Device Sequence Number3610632
Product Code DQY
UDI-Device Identifier10827002502236
UDI-Public(01)10827002502236(17)230819(10)13376649
Combination Product (Y/N)N
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberG50223
Device Catalogue NumberPTA4-18-80-3-10
Device Lot Number13376649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/07/2021
08/10/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/24/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1